Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 42, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 30, 2022, 2:37 AM CST for Pearl River County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2022, 2:37 AM CST (08:37 UTC)
- Expired
- Nov 30, 2022, 3:18 AM CST
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted.
110
WFUS54 KLIX 300837
TORLIX
MSC109-300930-
/O.NEW.KLIX.TO.W.0042.221130T0837Z-221130T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
237 AM CST Wed Nov 30 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern Pearl River County in southern Mississippi...
* Until 330 AM CST.
* At 236 AM CST, a severe thunderstorm capable of producing a tornado
was located near Sandy Hook, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Pearl River County.
This includes Interstate 59 in Mississippi between mile markers 38
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3094 8934 3097 8973 3100 8973 3100 8955
3101 8950 3100 8950 3100 8947 3098 8947
3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 0836Z 267DEG 29KT 3100 8976
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CAB2 follow-up statements
725
WWUS54 KLIX 300858
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
258 AM CST Wed Nov 30 2022
MSC109-300930-
/O.CON.KLIX.TO.W.0042.000000T0000Z-221130T0930Z/
Pearl River MS-
258 AM CST Wed Nov 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR
NORTHEASTERN PEARL RIVER COUNTY...
At 257 AM CST, a severe thunderstorm capable of producing a tornado
was located near Lumberton, or 12 miles north of Poplarville, moving
east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Pearl River County.
This includes Interstate 59 in Mississippi between mile markers 38
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3094 8934 3097 8958 3100 8956 3100 8955
3101 8950 3100 8950 3100 8947 3098 8947
3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 0857Z 263DEG 39KT 3102 8950
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CAB533
WWUS54 KLIX 300918
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
318 AM CST Wed Nov 30 2022
MSC109-300928-
/O.CAN.KLIX.TO.W.0042.000000T0000Z-221130T0930Z/
Pearl River MS-
318 AM CST Wed Nov 30 2022
...THE TORNADO WARNING FOR NORTHEASTERN PEARL RIVER COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3094 8934 3097 8958 3100 8956 3100 8955
3101 8950 3100 8950 3100 8947 3098 8947
3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 0916Z 267DEG 29KT 3103 8930
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 29, 11:45 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 29, 11:45 PM CST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1145 PM CST Tue Nov 29 2022
...New AVIATION...
.UPDATE...
Issued at 742 PM CST Tue Nov 29 2022
Earlier convection over southwest Mississippi has shifted well to
the northeast. There's been isolated showers west of Interstate 55
over the last couple of hours, but no significant deep convection.
We're not done with thunderstorms for the night by any means,
though. Storms near the frontal boundary will likely move into
northwest sections of the area around midnight or so, likely
passing east of the area before sunrise Wednesday. Shear profiles
at that point won't be nearly as strong as they had been during
the afternoon hours, but with more than sufficient instability, a
severe weather and heavy rainfall threat continues overnight.
With a Flood Watch already in effect, and at least some threat of
heavy rainfall, won't get in a hurry to cancel the watch.
Will make adjustments to hourly temperatures and dew points to fit
current trends, but with the main remaining threat much later in
the night, no significant changes to products are imminent.
&&
.SHORT TERM...
(Tonight through Wednesday night)
Biggest forecast concerns outside of this afternoon's round of
severe thunderstorms will be a secondary round of showers and
thunderstorms in the overnight hours where the cold front proper
passes through the area. Current timing has it approximately in
the 3 AM to 7 AM range with CAM guidance showing a broken line of
showers of storms sweeping from the northwest to the southeast
into the coastal waters. The storms overnight won't have as much
of the dynamics that the storms earlier today had access to, but
still can't rule out any isolated damaging winds, hail or
possibly a tornado.
Heavy rainfall is also a concern especially as the line congeals
together. PW values are high for this time of year (LIX last
sounding had around 1.5 in which is right at the 90% moving
average). Any thunderstorms will be highly efficient rainmakers
overnight. The storms do look to be progressive but a few areas
could easily pick up 1 to 3 inches of rain.
In addition to all the other threats there is a small window of
stronger non convective/gradient winds possible as strong winds
aloft could mix down to the surface now through later tonight.
Based on observations and the potential time frame (the best
mixing would happen after peak heating), current thinking is the
chances of this happening will be slim and relatively isolated. So
because of this, decided against a wind advisory.
&&
.LONG TERM...
(Thursday through Monday night)
Starting Thursday, the weather is much more benign as high
pressure builds in from the Gulf of Mexico. Dry and warmer
conditions are expected with possibly a slight chance of
precipitation on Saturday with a subtle shortwave from the north
pushing in. Otherwise the next chance of rain falls just outside
of the tail end of this forecast period.
&&
.AVIATION...
(06Z TAFS)
Issued at 1130 PM CST Tue Nov 29 2022
Several terminals with MVFR ceilings, with remainder at IFR or
lower. Actual cold front is only just now entering northwest
Louisiana, but main line of convective concern is approaching KMCB
and KBTR at forecast issuance time. To this point of the evening,
while gradient wind gusts of 25 to 30 knots have been occurring
on occasion, haven't really seen strong convective wind gusts.
TSRA will move across all terminals over the next 6-8 hours and
will go with a 2 hour TEMPO window and IFR or lower conditions to
address those restrictions. Will see a wind shift to the west
behind the convection, and then to the northwest several hours
later with the actual frontal passage. Ceilings and visibilities
will rapidly improve to VFR behind the frontal passage, with no
ceiling or visibility restrictions from 18z Wednesday through
Thursday. Northerly wind gusts to 25 to 30 knots will be common
behind the front for much of the day, especially at KNEW and KMSY,
potentially a little higher at KNEW. Winds will diminish with
sunset at most terminals except the New Orleans ones.
&&
.MARINE...
Winds will remain southerly through tonight before swapping to
strong northerly winds as a strong cold front pushing through the
area into the coastal waters. A small craft advisory will come
into effect tonight and will remain in effect through Thursday
morning for the tidal lakes/sounds and through the afternoon for
everywhere else. Winds will then begin shift to easterly and
slowly relax in speed. There may be a small window this weekend
where small craft exercise caution may be needed in the eastern
coastal waters but that is currently low in confidence. -BL
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 53 64 35 60 / 100 0 0 0
BTR 59 69 38 63 / 90 0 0 0
ASD 62 73 37 64 / 90 20 0 0
MSY 64 72 46 61 / 90 30 0 0
GPT 65 73 41 63 / 80 40 0 0
PQL 64 74 39 62 / 90 70 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 AM CST Wednesday for LAZ039-076-079-080.
GM...Small Craft Advisory until 3 AM CST Thursday for GMZ530-532-534.
Small Craft Advisory until noon CST Thursday for GMZ536-538-550-
552-555-557-570-572-575-577.
MS...Flood Watch until 7 AM CST Wednesday for MSZ071-077-080>082.
GM...Small Craft Advisory until 3 AM CST Thursday for GMZ532-534.
Small Craft Advisory until noon CST Thursday for GMZ538-550-552-
555-557-570-572-575-577.
&&
SHORT TERM...BL
LONG TERM....BL
AVIATION/UPDATE...RW
MARINE...BLIn the hours before
Special weather statement, Nov 29, 11:44 PM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1144 PM CST Tue Nov 29 2022
MSZ069>071-300630-
Pike MS-Walthall MS-Amite MS-
1144 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of northwestern
Walthall, northern Pike and northeastern Amite Counties through 1230
AM CST...
At 1144 PM CST, Doppler radar was tracking a strong thunderstorm near
Mccomb, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mccomb, Magnolia, Summit, Salem and Mccomb Airport.
This includes Interstate 55 in Mississippi between mile markers 12
and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3133 9008 3134 9004 3118 9003 3116 9061
3135 9060 3135 9011
TIME...MOT...LOC 0544Z 249DEG 39KT 3126 9053
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FryeSpecial weather statement, Nov 30, 12:15 AM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1215 AM CST Wed Nov 30 2022
MSZ069-300645-
Amite MS-
1215 AM CST Wed Nov 30 2022
...A strong thunderstorm will impact portions of Amite County through
1245 AM CST...
At 1215 AM CST, Doppler radar was tracking a strong thunderstorm near
Liberty, moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Liberty and Smithdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3104 9055 3102 9101 3115 9099 3135 9071
3135 9055
TIME...MOT...LOC 0615Z 246DEG 48KT 3110 9088
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CABSpecial weather statement, Nov 30, 12:54 AM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1254 AM CST Wed Nov 30 2022
LAZ036-037-300730-
St. Helena LA-East Feliciana LA-
1254 AM CST Wed Nov 30 2022
...A strong thunderstorm will impact portions of northern St. Helena
and northeastern East Feliciana Parishes through 130 AM CST...
At 1253 AM CST, Doppler radar was tracking a strong thunderstorm over
Clinton, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clinton, Greensburg, Wilson, Norwood, Felps, Darlington and
Easleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3084 9057 3083 9110 3100 9109 3100 9057
TIME...MOT...LOC 0653Z 261DEG 37KT 3090 9102
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CABLocal storm report, Nov 30, 1:26 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
126 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TORNADO 2 SW MAGNOLIA 31.12N 90.48W
11/30/2022 PIKE MS TRAINED SPOTTER
SPOTTER REPORTS TREE DAMAGE ALONG I-55 SOUTH
OF MAGNOLIA.
&&
JZSpecial weather statement, Nov 30, 1:52 AM CST, 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
152 AM CST Wed Nov 30 2022
LAZ083-300830-
Northern Livingston LA-
152 AM CST Wed Nov 30 2022
...A strong thunderstorm will impact portions of northern Livingston
Parish through 230 AM CST...
At 152 AM CST, Doppler radar was tracking a strong thunderstorm near
Walker, or near Denham Springs, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Denham Springs, Walker, Livingston and Albany.
This includes Interstate 12 between mile markers 25 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3047 9057 3048 9097 3057 9096 3065 9061
3065 9057
TIME...MOT...LOC 0752Z 258DEG 37KT 3053 9090
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CABSpecial weather statement, Nov 30, 2:11 AM CST, 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
211 AM CST Wed Nov 30 2022
LAZ046-056>060-084>086-300915-
St. Charles LA-Iberville LA-Southern Livingston LA-
Western Ascension LA-Assumption LA-St. John The Baptist LA-
St. James LA-Upper Lafourche LA-Eastern Ascension LA-
211 AM CST Wed Nov 30 2022
...A strong thunderstorm will impact portions of St. John The
Baptist, southern Ascension, St. James, northwestern St. Charles,
southeastern Livingston, southern Iberville and Assumption Parishes
through 315 AM CST...
At 211 AM CST, Doppler radar was tracking a strong thunderstorm near
Pierre Part, or near Belle River, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Donaldsonville, Napoleonville, Reserve, Hahnville, Laplace, Gramercy,
Lutcher, Sorrento, Killona, Montz, Edgard, South Vacherie,
Paincourtville, Convent, North Vacherie, Garyville, Wallace, Taft,
Belle Rose and Norco.
This includes Interstate 10 in Louisiana between mile markers 183 and
209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3000 9123 3004 9123 3003 9124 3004 9125
3031 9054 3029 9053 3021 9055 3020 9050
2995 9039 2985 9119 2990 9121 2997 9126
3000 9126
TIME...MOT...LOC 0811Z 254DEG 37KT 2994 9126
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 8:11 PM CST | Special Weather Statement | LIX | Amite | 49 min |
| Nov 29, 8:17 PM CST | Tornado Warning | LIX | Amite | 43 min |
| Nov 29, 9:34 PM CST | Special Weather Statement | LIX | Wilkinson | 41 min |
| Nov 29, 9:50 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 28 min |
| Nov 29, 10:31 PM CST | Tornado Warning | LIX | Wilkinson | 29 min |
| Nov 29, 11:00 PM CST | Special Weather Statement | LIX | Amite | 30 min |
| Nov 29, 11:14 PM CST | Severe Thunderstorm Warning | LIX | Amite | 46 min |
| Nov 29, 11:44 PM CST | Special Weather Statement | LIX | Pike | 46 min |
| Nov 30, 12:15 AM CST | Special Weather Statement | LIX | Amite | 30 min |
| Nov 30, 12:28 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 47 min |
| Nov 30, 12:44 AM CST | Tornado Warning | LIX | Amite, Pike | 31 min |
| Nov 30, 1:08 AM CST | Tornado Warning | LIX | Walthall | 37 min |
| Nov 30, 2:11 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 32 min |
| Nov 30, 2:38 AM CST | Tornado Warning | LIX | Pearl River | 5 min |
| Nov 30, 2:53 AM CST | Severe Thunderstorm Warning | LIX | Pearl River | 67 min |
| Nov 30, 3:03 AM CST | Areal Flood Advisory | LIX | Pearl River, Walthall | 3 hr |
| Nov 30, 3:36 AM CST | Flash Flood Warning | LIX | Pearl River | 2 hr |
| Nov 30, 4:34 AM CST | Special Weather Statement | LIX | Harrison, Jackson | 56 min |
| Nov 30, 4:43 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
| Nov 30, 4:58 AM CST | Special Weather Statement | LIX | Hancock | 32 min |
| Nov 30, 5:31 AM CST | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 3 hr |
| Nov 30, 8:45 AM CST | River Flood Warning | LIX | Pearl River | 27 hr |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.